Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 455, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 21, 2017, 7:36 PM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 21, 2017, 7:36 PM CDT (00:36 UTC)
- Expired
- Oct 21, 2017, 8:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Osage County, OK, Pawnee County, OK
The radar
The Vance AFB radar (KVNX), 116 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 21, 7:40 PM CDT | TSTM WND GST 59 | 7 Sw Burbank, OK | |
| Oct 21, 7:45 PM CDT | TSTM WND GST 60 | Burbank, OK | REPORTED VERY HEAVY RAINFALL AND 60 MPH WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 21, 7:24 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.6 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1764 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 10.8
The text
As transmitted.
248
WUUS54 KTSA 220036
SVRTSA
OKC113-117-220115-
/O.NEW.KTSA.SV.W.0455.171022T0036Z-171022T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
736 PM CDT SAT OCT 21 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Central Osage County in northeastern Oklahoma...
Northwestern Pawnee County in northeastern Oklahoma...
* Until 815 PM CDT
* At 735 PM CDT, severe thunderstorms were located along a line
extending from 6 miles southeast of Arkansas City to 4 miles
northwest of Pawnee, moving east at 40 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations in or near the path include...
Pawhuska... Pawnee...
Hominy... Fairfax...
Shidler... Ralston...
Burbank... Blackburn...
Skedee... Grainola...
Foraker... Pearsonia...
Southern Kaw Lake... Webb City...
Apperson...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for damaging winds. People outside should move
immediately to shelter inside a strong building. Stay away from
windows.
Intense thunderstorm lines can produce brief tornadoes and
widespread significant wind damage. Tornadoes can develop quickly
from severe thunderstorms.
&&
A tornado watch remains in effect until 200 AM CDT for northeastern
Oklahoma.
LAT...LON 3700 9636 3637 9633 3634 9702 3651 9703
3655 9690 3658 9689 3660 9692 3658 9698
3659 9705 3668 9706 3670 9703 3668 9694
3675 9689 3674 9683 3677 9682 3678 9675
3700 9675
TIME...MOT...LOC 0035Z 251DEG 33KT 3702 9693 3639 9685
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$1 follow-up statement
925
WWUS54 KTSA 220052
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
752 PM CDT SAT OCT 21 2017
OKC113-117-220115-
/O.CON.KTSA.SV.W.0455.000000T0000Z-171022T0115Z/
Osage OK-Pawnee OK-
752 PM CDT SAT OCT 21 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR CENTRAL OSAGE AND NORTHWESTERN PAWNEE COUNTIES...
At 749 PM CDT, severe thunderstorms were located along a line
extending from 5 miles north of Hardy to 3 miles north of Skedee,
moving east at 40 mph.
HAZARD...70 mph wind gusts.
SOURCE...At 740 pm a 59 mph wind gust was reported by the Oklahoma
Mesonet at Burbank. The public also reports wind gusts of
50 t0 60 mph in Burbank.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Pawhuska... Pawnee...
Hominy... Fairfax...
Shidler... Ralston...
Burbank... Blackburn...
Skedee... Grainola...
Foraker... Pearsonia...
Southern Kaw Lake... Webb City...
Apperson...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
Prepare immediately for damaging winds. People outside should move
to a shelter, inside a strong building and away from windows.
&&
A tornado watch remains in effect until 200 AM CDT for northeastern
Oklahoma.
LAT...LON 3700 9636 3637 9633 3634 9702 3651 9703
3655 9690 3658 9689 3660 9692 3658 9698
3659 9705 3668 9706 3670 9703 3668 9694
3675 9689 3674 9683 3677 9682 3678 9675
3700 9675
TIME...MOT...LOC 0049Z 251DEG 33KT 3706 9679 3643 9671
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 21, 6:41 PM CDT, 55 minutes earlier.
Area forecast discussion, Oct 21, 6:41 PM CDT, 55 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 641 PM CDT Sat Oct 21 2017 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Cold front extended from Topeka to Weatherford this evening. Strong to severe thunderstorms will affect all terminals within the next few hours. Best potential for severe gusts will be with initial line, affecting KBVO/KTUL/KRVS before midnight. A prolonged period of rain may reduce visibility and ceilings for several hours. Wind threat will diminish as cold front eventually undercuts the convective line. SHORT TERM...08 AVIATION...06 CORFIDI
Hazardous weather outlook, Oct 21, 5:17 PM CDT, 2 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 517 PM CDT Sat Oct 21 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-221045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 517 PM CDT Sat Oct 21 2017 ...Severe Thunderstorms Expected to Sweep Through Tonight... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Limited. AREA...All of eastern Oklahoma and northwest Arkansas. ONSET...After 7pm...ending by 3am in Carroll and Madison Counties. SEVERE THUNDERSTORM. RISK...Significant. AREA...All of eastern Oklahoma and northwest Arkansas. ONSET...After 7pm...end by 3am in Carroll and Madison Counties. FLASH FLOOD. RISK...Elevated. AREA...Eastern Oklahoma...with a lesser threat in northwest Arkansas. ONSET...After 7pm. RIVER FLOOD. RISK...Elevated. AREA...Northeast Oklahoma. ONSET...Ongoing. DISCUSSION... Thunderstorms will increase and spread across eastern Oklahoma and northwest Arkansas this evening. While a few storms could develop ahead of the cold front, especially in the terrain of southeast Oklahoma and northwest Arkansas, the main round of severe is expected with storms developing a near a cold front moving in from the northwest. Initial individual storm cell development to the west will transition to a line of storms this evening that will sweep through the entire area. While some potential for hail exits, especially earlier in the evening, the main risk will be damaging wind and the potential for areas of rotation to form within the line. Because of this rotation potential, there is some tornado threat anywhere along the line. Scattered areas of strong winds are also expected within the line. Gusts of 60 to 70 mph are expected in the most intense storms. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...Thunderstorm Potential. MONDAY...No Hazards. TUESDAY...High Wind Potential. WEDNESDAY...No Hazards. THURSDAY...Thunderstorm Potential. FRIDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Thunderstorms will be ending from west to east later tonight and early on Sunday morning. Another front late next week is expected to bring more thunderstorm chances on Thursday and Friday. Rainfall tonight is expected to drive some creeks and rivers up in northeast Oklahoma over the next couple of days. A Flood Warning is currently up for the Neosho River at Commerce, OK. EMERGENCY MANAGEMENT PLANNING STATEMENT... Emergency managers will need to activate their spotter networks tonight. The evolution of circulations in squall lines can be very quick with few visual clues for spotters and limited warning opportunities. Spotters should exercise caution and not attempt to intercept areas of rotation where visibility is low. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 8:13 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee, Washington | 47 min |
| Oct 21, 9:09 PM CDT | Special Weather Statement | TSA | Nowata, Tulsa, Washington | 36 min |
| Oct 21, 9:26 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Rogers, Washington | 34 min |
| Oct 21, 9:41 PM CDT | Special Weather Statement | TSA | Creek, Rogers, Tulsa | 34 min |
| Oct 21, 9:53 PM CDT | Special Weather Statement | TSA | Mayes, Okmulgee, Rogers, Tulsa, Wagoner | 37 min |
| Oct 21, 10:05 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 25 min |
| Oct 21, 10:11 PM CDT | Areal Flood Advisory | TSA | Creek, Osage, Rogers, Tulsa, Wagoner | 2 hr |
| Oct 21, 10:28 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 47 min |
| Oct 21, 10:42 PM CDT | Special Weather Statement | TSA | McIntosh, Pittsburg | 48 min |
| Oct 21, 10:47 PM CDT | Special Weather Statement | TSA | Wagoner | 43 min |
| Oct 21, 11:27 PM CDT | Special Weather Statement | TSA | Adair, Cherokee, Muskogee | 48 min |
| Oct 21, 11:30 PM CDT | Special Weather Statement | TSA | Haskell, Latimer, LeFlore, Pushmataha, Sequoyah | 45 min |
| Oct 21, 11:33 PM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Delaware, Mayes, Muskogee, Wagoner | 117 min |
| Oct 21, 11:56 PM CDT | Special Weather Statement | TSA | Choctaw | 49 min |
| Oct 22, 12:04 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Pittsburg, Pushmataha | 41 min |
| Oct 22, 12:16 AM CDT | Special Weather Statement | TSA | Sequoyah | 44 min |
| Oct 22, 12:41 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Sequoyah | 34 min |
| Oct 22, 12:46 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 29 min |
| Oct 22, 12:53 AM CDT | Special Weather Statement | TSA | LeFlore | 52 min |
| Oct 22, 1:08 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 37 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.